I was on Prednisone for 4 1/2 months. Sometimes daily dosage took me as high as 120 mgs. I took it for treatment of Clusters. I suffer them every four yrs. For anywhere from 60 days to 6 months plus. This year I swear I've gotten neuropathy as a extreme side effect. I was also on a regiment of verpamil 285 mgs for 34 days but stopped abruptly cause of side effects.
Hello craig. I will do some reading up on your question and hopefully beable to confirm a yes or a no. Might take me the better part of the weekend. Regards pledge
Hello Craig. Prednisone does not cause neuropathy. Damage to nerves does that. Since prednisone reduces inflammation in muscles it reduces pressures on nerves. Neuropathy can come from many sources. High fever, organ shut downs, loss of blood flow, and various diseases. I am not familiar with verapamil.
I suggest you speak with your physician about this. I assume you mean cluster headaches? If so, then think neurological damage. So sorry you suffer with this.
I have been on 80 mg prednisone. Never 120mg, except maybe in the hospital. Hang in there. Karen
I took large doses of prednisone first for an eye inflammation then for colitis. Many side effects but not neuropathy. Have you tried magnesium for your headaches? Have you tried biofeedback to learn to warm your hands? I use magnesium for migraines and now only use 4 ibuprophen for the few I get. I taught a friend to warm her hands when I was training to be a biofeedback therapist. Her husband, an internist, said it didn't work for clusters but it did for her. I know we will try anything to get relief when in that much pain. I do hope you have found something to help. Just know you are not alone and someone has an answer for you. Keep asking questions. Have you been tested for food allergy? Good luck in your search.
I occasionally take Prednisone for lung issues to reduce congestion. The last two times I have taken it, I get an acute nerve pain, only to be described as sharp lightning bolt in a nerve in my lower leg. Once discontinued the bouts with neuropathy subside.
Because Prednisone causes high blood sugar levels like a diabetic, it is possible for those prescribed Prednisone to develop a Diabetic Neuropathy. You may find relief by lowering your sugar intake, and once you stop taking the Prednisone, the neuropathy should go away. Search
DIABETIC NEUROPATHY to learn more about the types of neuropathies and ways you can relieve the pain they cause you.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.